Arkansas, 2011

Drought in Arkansas, September 1 to 30, 2011

September 1 to 30, 2011 · NWS TSA · 6 events in 6 counties and zones

A persistent subtropical ridge of high pressure continued to dominate the weather across the south central United States during September, resulting in prolonged hot and dry weather across the region. Most of northwestern Arkansas received below normal precipitation for the month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A persistent subtropical ridge of high pressure continued to dominate the weather across the south central United States during September, resulting in prolonged hot and dry weather across the region. Most of northwestern Arkansas received below normal precipitation for the month. West-central Arkansas received as little as 10 to 50 percent of the normal average precipitation for the month. As a result, severe drought conditions continued across this region during September. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:29 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 31, 10:29 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CDT WED AUG 31 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...WITH MID TO LATE
MORNING AND AFTERNOON WIND GUSTS TO 20 KTS.

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT WED AUG 31 2011/

..UPDATE...

DISCUSSION...
CURRENT FORECAST ON TRACK THIS EVENING WITH NO SIGNIFICANT CHANGES.
ALREADY SENT UPDATE TO REMOVE RED FLAG WARNING/HEAT ADVISORY
HEADLINES FROM ZONES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Aug 31, 7:45 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT WED AUG 31 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CDT WED AUG 31 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DISCUSSION...
FIRE WEATHER CONDITIONS WILL SLOWLY IMPROVE INTO THE OVERNIGHT HOURS
AS WINDS BEGIN TO SUBSIDE WITH INCREASING RELATIVE HUMIDITY VALUES.
TEMPERATURES WILL REMAIN WARM OVERNIGHT WITH LOWS IN THE MID TO UPPER
70S IN MANY AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HOT WEATHER WILL CONTINUE THROUGH SATURDAY AS HIGH PRESSURE ALOFT
REMAINS IN CONTROL. HEAT INDEX VALUES OF AROUND 105 DEGREES WILL
BE POSSIBLE EACH AFTERNOON. A SIGNIFICANT COLD FRONT IS EXPECTED
TO PUSH THROUGH THE AREA BY SUNDAY...BRINGING A LIMITED CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. THIS WILL
ALSO BRING NOTICEABLY COOLER WEATHER FOR THE BEGINNING OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Benton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Benton forecast zone
Reported by
Official NWS Observations
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Drought, Carroll

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Official NWS Observations
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Washington

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

Drought, Madison

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Crawford

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Official NWS Observations

Drought, Sebastian

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340561, 340562, 340563, 340564, 340565, 340566.